What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Oct 5, 3:05 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 5, 3:05 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
405 PM EDT Tue Oct 5 2021
.SYNOPSIS...
A weak backdoor cold front across the northern mid Atlantic
region will slowly push south across the region tonight into
Wednesday. An upper level low will lift north into the Great
Lakes region as high pressure builds across the northeastern
states late this week. A coastal trough will bring additional
chances for rain over the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 400 PM EDT Tuesday...
The latest analysis indicates a weak sfc trough over the local
area, with a frontal boundary nearly stationary from northern
VA to near or just S of the DE/MD border on the lower eastern
shore. This has been the focus for scattered to numerous
showers/tstms with the highest coverage in MD.
Have likely PoPs in MD for the next few hrs, and high chc farther
south over south central and central VA. PoPs generally only
20% or less near the coast in SE VA and over NE NC. No severe
tstms expected but PW's of 1.5 to 1.7" and slow storm motion
suggest the potential for locally heavy downpours, especially
across the N. Will have the mention the potential for locally
heavy rain and isolated flash flooding over NE portions of the
area.
With the loss of daytime heating, expect convection to diminish
after sunset, but will still have chc PoPs across the N through
the evening hrs. The models seem to be trending slower with
respect to the front dropping S overnight, potentially hanging
the boundary up along the northern sections of the CWA (at least
inland), while potentially sliding farther S closer to the coast
as a backdoor cold front. This could translate into a low cloud
with ocnl fog/drizzle scenario across the north. Lows tonight
mainly ranging through the 60s.
A moist onshore flow conts Wed as the front pushes south into
the Carolinas. Upslope flow will favor the highest shower chc
across the Piedmont. Most instability progged to push south of
the local area, but still won't rule out a rumble or two of
thunder across the SW as the energy/moisture from the upr level
low to the west gets entrained. Otw, a mainly cloudy/cooler day
with highs in the 70s except lower 80s with variably cloudy
skies across the south where the front will be slower to arrive.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 350 PM EDT Tuesday...
Other than some upslope showers across the Piedmont Wed night
into Thurs morning, models continue to trend a bit drier for
Thu-Fri as the sfc high settles from the NE CONUS to the
northern mid-Atlantic. Still a fair amount of cloud cover
(partly to mostly cloudy skies) but with little in the way of
QPF. Lows Wed night in the 60s and highs Thu in the 70s.
Similar conditions Fri with a bit more in the way of moisture
reaching into the southern zones by aftn/evening. Will have
highs mainly in the 70s with chc PoPs in southern VA/NE NC and
the Piedmont by aftn.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 350 PM EDT Tuesday...
The medium range period continues to look rather unsettled as
there will still be some lingering upper troughing aloft across
the local area through next weekend. At the sfc, high pressure
is expected to be over Quebec, and is forecast to gradually
build SE into New England. The latest 12Z/05 models suite
remain in fairly good agreement that a sfc trough deepens along
the SE US coast this weekend. It still appears that the best
chc for precip will probably be later Sat through Sun. The GFS
continues to keeps the bulk of the rain offshore while the
ECMWF and Canadian have more rainfall over the local area. Will
have highs chc PoPs (40-50%) during this timeframe. Then, as the
system eventually moves offshore and a ridge aloft begins to
build in from the W, will have diminishing PoPs later Sun/Sun
night, and will keep Mon-Tue dry for now. Highs Sat-Sun will
mostly continue in the 70s with lows in the 60s. For Mon-Tue,
with increasing amounts of sunshine will have highs in the upper
70s to around 80F with lows in the upper 50s to lower-mid 60s.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EDT Tuesday...
Scattered showers/tstms across much of the area this aftn,
bringing brief IFR-MVFR flight restrictions in heavy downpours.
The coverage will be the highest at SBY through ~00Z and
followed by RIC, with a minimal chance for ORF/PHF/ECG.
Showers diminish later this evening except over the north where
they will linger closer to the front. The front is still
expected to drop south across MD/VA tonight, reaching southern
VA by 12Z Wed. However, the flight restrictions may not reach
down into southern VA until later in the morning (IFR-LIFR
conditions are likely for RIC/SBY). Winds shift to the E/NE.
OUTLOOK...
East/onshore flow expected through Fri as high pressure builds
across New England and the cold front drops south of the region,
along with a daily chance of showers. Low pressure potentially
organizes off the Carolina and SE coast Sat/Sun with additional
flight restrictions possible.
&&
.MARINE...
As of 350 PM EDT Tuesday...
Surface high pressure centered well offshore is losing influence
over the local weather as an upper low slowly consolidates over
southern CONUS. A weak front is entering the northern waters this
afternoon. Winds to the south of this boundary are generally S and
SE 5-10 kt, but transition to E and NE ~10 kt north of the front.
Waves are 1-2 ft with seas 1-3 ft.
Ridge of high pressure builds southward into the Mid-Atlantic region
late this afternoon, pushing the aforementioned cold front southward
into the overnight hours. Flow become NE behind the front for all
the local waters on Wednesday as a surface trough slowly develops
off the GA coast. Winds generally aob 15 kt as the gradient will not
be particularly steep as the high weakens/drops southward. NE winds
will stay around 15 kt for the southern coastal waters Wednesday
night where the gradient will be the strongest. This modestly
strong/lengthy NE flow will allow seas to approach 5 ft near and
south of the VA/NC border Wednesday night into Thursday. Not
confident enough to issue any SCA headlines at this time but
potential for a period of SCA seas is increasing for the southern
coastal waters. Waves in the Bay during this period will range from
1-3 ft (highest near the mouth of the Bay) with seas 3-4 ft for the
northern coastal waters.
Unsettled pattern continues for late week/weekend period as another
high builds over the Northeast and weak coastal low pressure forms
off the SC/GA coast and moves northward. Prolonged period of NE
winds will lead to building seas and the potential for coastal flood
issues in the middle and northern Ches Bay as tidal anomalies rise.
Moderate rip current risk at all beaches on Wednesday with the
potential for a High rip risk on Thursday as onshore flow
continues.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MPR
LONG TERM...LKB
AVIATION...LKB/MPR
MARINE...RHR/RMM
Hazardous weather outlook, Oct 5, 3:21 PM EST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
421 PM EDT Tue Oct 5 2021
NCZ012>017-030>032-VAZ048-060>062-065>069-079>084-086>090-092-093-
095>097-512>516-518-523>525-062030-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-York-Newport News-Hampton/Poquoson-
421 PM EDT Tue Oct 5 2021
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098>100-062030-
Eastern Currituck-Virginia Beach-Accomack-Northampton-
421 PM EDT Tue Oct 5 2021
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ064-075>078-085-509>511-517-519>522-062030-
Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland-
Richmond-Northumberland-Lancaster-Middlesex-Western Louisa-
Eastern Louisa-Western Hanover-Western King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
421 PM EDT Tue Oct 5 2021
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Tonight.
Slow moving showers and thunderstorms will be capable of producing
heavy downpours and localized flash flooding through this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-062030-
Maryland Beaches-
421 PM EDT Tue Oct 5 2021
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Slow moving showers and thunderstorms will be capable of producing
heavy downpours and localized flash flooding through this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LKB
In the hours before
Special weather statement, Oct 5, 3:26 PM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
426 PM EDT Tue Oct 5 2021
MDZ023-024-052115-
Somerset MD-Inland Worcester MD-
426 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of east central
Somerset and southwestern Worcester Counties through 515 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pocomoke City, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocomoke City, Snow Hill, West Pocomoke, Boxiron, Cokesbury,
Goodwill, Girdletree, Stockton, Whitesburg and Public Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3795 7538 3797 7543 3799 7543 3799 7541
3800 7540 3801 7538 3802 7538 3800 7550
3807 7565 3821 7558 3814 7525
TIME...MOT...LOC 2026Z 291DEG 8KT 3809 7551
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
05Special weather statement, Oct 5, 3:47 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Tue Oct 5 2021
VAZ064-511-512-517-519-052130-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Western Hanover VA-Caroline VA-
447 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern King
and Queen, southeastern Caroline, central Hanover and northwestern
King William Counties through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawn, or 9 miles south of Milford, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland, Saint Stephens Church, Hanover, Manquin, Beulahville,
Newtown, Dawn, Aylett, Kings Dominion, Studley, Mangohick, Enfield,
Gum Tree, Etna Mills, Penola, Epworth, Biscoe, Globe, Duane Fork and
Central Garage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 7702 3788 7704 3787 7704 3786 7703
3786 7702 3784 7702 3762 7723 3785 7756
3802 7738
TIME...MOT...LOC 2046Z 308DEG 19KT 3789 7739
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GINGRICHLocal storm report, Oct 5, 4:22 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 2 SW GOODWILL 38.05N 75.51W
10/05/2021 WORCESTER MD 911 CALL CENTER
TREES DOWNED ALONG BUCK HARBOR RD.
&&
05Special weather statement, Oct 5, 4:38 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
538 PM EDT Tue Oct 5 2021
VAZ075>078-085-512-517>522-052245-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Middlesex VA-Richmond VA-Northumberland VA-Westmoreland VA-
Eastern King William VA-Western Essex VA-Lancaster VA-
Eastern Essex VA-Eastern King and Queen VA-
538 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of King and Queen,
northwestern Middlesex, northwestern Northumberland, Richmond,
southeastern Westmoreland, King William, Essex and northwestern
Lancaster Counties through 645 PM EDT...
At 537 PM EDT, Doppler radar was tracking scattered thunderstorms
near Newtown, or near Saint Stephens Church, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
King William, Tappahannock, Warsaw, Champlain, Saint Stephens Church,
King And Queen Court House, Manquin, Beulahville, Center Cross,
Farnham, Haynesville, Jamaica, Millers Tavern, Newtown, Dunnsville,
Church View, Aylett, Sharps, Studley and Stevensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 7655 3780 7662 3779 7663 3779 7662
3760 7668 3768 7734 3790 7722 3788 7721
3789 7718 3790 7719 3790 7718 3795 7718
3797 7715 3796 7710 3797 7707 3801 7709
3802 7713 3804 7712 3805 7714 3807 7713
TIME...MOT...LOC 2137Z 273DEG 13KT 3786 7711
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GINGRICHSpecial weather statement, Oct 5, 6:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
712 PM EDT Tue Oct 5 2021
VAZ077-078-084>086-520-060000-
Mathews VA-Middlesex VA-Northumberland VA-Lancaster VA-
Eastern King and Queen VA-Gloucester VA-
712 PM EDT Tue Oct 5 2021
...Strong thunderstorms will impact portions of northeastern
Gloucester, east central King and Queen, Middlesex, southeastern
Northumberland, northwestern Mathews and Lancaster Counties through
800 PM EDT...
At 711 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wicomico Church to near Urbanna to near
Church View. Movement was southeast at 15 mph.
HAZARD...Rain 1 to 2 inches.
SOURCE...Radar indicated.
IMPACT...Possible flooding of low lying areas.
Locations impacted include...
Kilmarnock, Urbanna, Fair Port, Deltaville, Lancaster, White Stone,
Saluda, Wicomico Church, Jamaica, Gwynn, Church View, Hartfield,
Glenns, Blakes, Byrdton, Brook Vale, Bertrand, Grafton, Belle Isle
State Park and Amburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 7621 3780 7623 3777 7624 3775 7627
3769 7626 3766 7627 3762 7624 3760 7624
3758 7626 3752 7624 3743 7645 3744 7645
3741 7647 3768 7680 3784 7654 3783 7652
3785 7651 3787 7648
TIME...MOT...LOC 2311Z 298DEG 12KT 3780 7642 3768 7653 3764 7671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
05Special weather statement, Oct 5, 6:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
745 PM EDT Tue Oct 5 2021
VAZ060-061-067>069-060045-
Nottoway VA-Powhatan VA-Amelia VA-Cumberland VA-Prince Edward VA-
745 PM EDT Tue Oct 5 2021
...Scattered thunderstorms will impact portions of southern
Cumberland, Prince Edward, northwestern Nottoway, northwestern
Amelia and southwestern Powhatan Counties through 845 PM EDT...
At 743 PM EDT, Doppler radar was tracking scattered thunderstorms
with heavy rain over Longwood University. This storms were moving
north at 5 to 10 mph.
HAZARD...Rain 1 to 2 inches.
SOURCE...Radar indicated.
IMPACT...Possible flooding of low lying areas.
Locations impacted include...
Cumberland, Farmville, Hampden Sydney, Hampden Sydney College,
Longwood University, Burkeville, Guinea Mills, Tobaccoville,
Darlington Heights, Sunnyside, Rice, Ballsville, Prospect, Raines
Tavern, Tuggle, Prince Edward Station, Angola, Twin Lakes State Park,
Hawk and Kingsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3737 7857 3735 7856 3735 7853 3733 7851
3734 7847 3751 7834 3751 7805 3716 7821
3720 7866
TIME...MOT...LOC 2343Z 141DEG 2KT 3730 7836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GINGRICH